MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. PTFE FELT PLEDGETS; SURGICAL

BARD PERIPHERAL VASCULAR, INC. PTFE FELT PLEDGETS; SURGICAL
Model Number 007970
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As this malfunction is considered one event identified by the dealer; only one mdr report will be submitted for the reported quantity affected of twenty for this event.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Expiry date: 12/2026.
 
Event or Problem Description
It was reported that during preparation for a procedure, a black foreign material was allegedly found in the package upon opening the device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: as this malfunction is considered one event identified by the dealer; only one mdr report will be submitted for the reported quantity affected of twenty for this event.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: two bard ptfe pledgets packages were returned for evaluation.During visual evaluation, no evidence of breach of sterile barrier was observed.Sample one, was noted to have discoloration and unknown material were noted within packaging.Sample two was noted to have black specs within packaging along with discoloration.Therefore, the investigation is confirmed for the reported contamination issue.A definitive root cause for the contamination issue could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 12/2026),.
 
Event or Problem Description

Brand Name
PTFE FELT PLEDGETS
Common Device Name
SURGICAL
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15864853
Report Number2020394-2022-00932
Device Sequence Number20560223
Product Code DXZ
UDI-Device Identifier00801741041341
UDI-Public(01)00801741041341
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number007970
Device Catalogue Number007970
Device Lot NumberHUGN2115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date11/25/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown